Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 2018, Volume 86, Issue 4

Uncertainty Shocks in a Model of Effective Demand: Reply
p. 1527-1531

Susanto Basu, Brent Bundick

de Groot, Richter, and Throckmorton, 2018 argue that the model in Basu and Bundick, 2017 can match the empirical evidence only because the model assumes an asymptote in the economy's response to an uncertainty shock. In this Reply, we provide new results showing that our model's ability to match the data does not rely either on assuming preferences that imply an asymptote nor on a particular value of the intertemporal elasticity of substitution. We demonstrate that shifting to preferences that are not vulnerable to the Comment's critique does not change our previous conclusions about the propagation of uncertainty shocks to macroeconomic outcomes.

Log In To View Full Content

Supplemental Material

Supplement to "Uncertainty Shocks in a Model of Effective Demand: Reply"

This zip file contains the replication files for the reply.

Journal News